Alert archive / New York / Small Craft Advisories in 2024

Small Craft Advisory 46, NWS Buffalo, NY

April 23, 2024

NWS Buffalo, NY issued this small craft advisory at Apr 23, 2024, 3:58 PM EDT. It took effect at Apr 24, 2024, 7:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2024, 3:58 PM EDT (19:58 UTC)
In effect from
Apr 24, 2024, 7:00 AM EDT
Expired
Apr 24, 2024, 6:38 PM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

134 
WHUS71 KBUF 231958
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
358 PM EDT Tue Apr 23 2024

LOZ042-240400-
/O.CON.KBUF.SC.Y.0045.000000T0000Z-240424T0300Z/
/O.NEW.KBUF.SC.Y.0046.240424T1100Z-240424T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
358 PM EDT Tue Apr 23 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 15 
  to 25 knots and waves 3 to 5 feet. For the second Small Craft 
  Advisory, north winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...For the first Small Craft Advisory, until 11 PM EDT 
  this evening. For the second Small Craft Advisory, from 7 AM 
  to 5 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-240400-
/O.NEW.KBUF.SC.Y.0046.240424T1100Z-240425T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
358 PM EDT Tue Apr 23 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 7 AM to 8 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-240400-
/O.NEW.KBUF.SC.Y.0046.240424T1100Z-240424T2100Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
358 PM EDT Tue Apr 23 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 7 AM to 5 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
5 follow-up statements
946 
WHUS71 KBUF 240222
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1022 PM EDT Tue Apr 23 2024

LOZ042-241030-
/O.CAN.KBUF.SC.Y.0045.000000T0000Z-240424T0300Z/
/O.CON.KBUF.SC.Y.0046.240424T1100Z-240424T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1022 PM EDT Tue Apr 23 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM EDT
WEDNESDAY...

* WHAT...North winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 7 AM to 5 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-241030-
/O.CON.KBUF.SC.Y.0046.240424T1100Z-240425T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1022 PM EDT Tue Apr 23 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots and waves 5 to 8 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 7 AM to 8 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-241030-
/O.CON.KBUF.SC.Y.0046.240424T1100Z-240424T2100Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1022 PM EDT Tue Apr 23 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM EDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 7 AM to 5 PM EDT Wednesday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
113 
WHUS71 KBUF 240743
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
343 AM EDT Wed Apr 24 2024

LOZ042-241600-
/O.CON.KBUF.SC.Y.0046.240424T1100Z-240424T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
343 AM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 5 PM EDT THIS AFTERNOON...

* WHAT...North winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 7 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-241600-
/O.CON.KBUF.SC.Y.0046.240424T1100Z-240425T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
343 AM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WHAT...North winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...From 7 AM this morning to 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-241600-
/O.CON.KBUF.SC.Y.0046.240424T1100Z-240424T2100Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
343 AM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 5 PM EDT THIS AFTERNOON...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 7 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
664 
WHUS71 KBUF 241439
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1039 AM EDT Wed Apr 24 2024

LOZ042-242100-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-240424T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1039 AM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-044-250000-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-240425T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1039 AM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ045-242100-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-240424T2100Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1039 AM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
036 
WHUS71 KBUF 242011
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
411 PM EDT Wed Apr 24 2024

LOZ042-045-242115-
/O.CAN.KBUF.SC.Y.0046.000000T0000Z-240424T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
411 PM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to diminish.

$$

LOZ043-044-250000-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-240425T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
411 PM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Mexico Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
946 
WHUS71 KBUF 242238
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
638 PM EDT Wed Apr 24 2024

LOZ043-044-242345-
/O.CAN.KBUF.SC.Y.0046.000000T0000Z-240425T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
638 PM EDT Wed Apr 24 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to subside this evening.

$$

Hitchcock

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 3:50 PM EDT, 8 minutes earlier.

Area forecast discussion, Apr 23, 3:50 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
350 PM EDT Tue Apr 23 2024

.SYNOPSIS...
High pressure that provided dry weather on Monday will drift off the
East Coast through this evening. A strengthening southerly flow in
its wake has helped boost temperatures back above average, but has
also brought increased moisture into our region. Clouds will
continue to thicken and lower from west to east through the
afternoon ahead of a slow moving frontal system approaching from the
upper Great Lakes. This system will generate a quarter to a half
inch of rain for us tonight into Wednesday morning with chilly
temperatures on Wednesday. An expansive area of Canadian high
pressure will then assure us of fair dry weather Thursday and
Friday, before chances for some showers return this weekend.
Temperatures remain chilly on Thursday, followed by day-to-day
warming with readings soaring to well above normal levels by the
second half of the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
High pressure will push off the East Coast this afternoon.
Otherwise, clouds will continue to thicken and lower from west to
east through the remainder of the day as the next area of low
pressure moves through the western Great Lakes. Ragged line of
showers continues to progress east across southwest Ontario as a pre-
frontal trough moves toward the area. Ample lift aloft combined with
surface convergence along the boundary helping to produce this line
of showers, however as this activity encounters a very dry airmass
over our region, they are tending to fall apart or evaporate before
reaching the ground at this point. Eventually as moisture continues
to deepen, showers will eventually make it to the surface across
western NY by late today into this evening.

Breezy to windy conditions will continue through the remainder of
the afternoon courtesy of a 45 knot low level jet which has been
able to at least partially mix to the surface within this warm
advective regime. This has allowed surface winds to gust to at least
30 mph across the region, with the highest gusts across the Niagara
Frontier where gusts so far have reached around 45 mph. A few gusts
to 50 mph are possible, particularly across northern Erie and
Niagara counties where a Wind Advisory remains in effect through 6
PM. Mild this afternoon with many areas in the 60s.

Initial batch of lighter showers will spread across the area this
evening as weak wave rides northeast along the pre-frontal trough as
it moves into the area. Meanwhile, the area of low pressure that
will bring us the more substantial rainfall will move from the upper
Great Lakes and track east just to the north of Lake Ontario. The
low pressure system itself will remain rather weak and disorganized,
however a potent shortwave aloft, upper jet support, and associated
wavy surface cold front will provide sufficient lift to bring a
period of widespread rain to our region tonight, with basin average
rainfall amounts of a quarter to half inch. PWATs will approach one
inch, which will support some embedded areas of at least moderately
heavy rain, which may locally boost rainfall amounts. Southerly
flow, clouds, and rain will keep temperatures up tonight ahead of
the wavy cold front with lows mainly ranging through the 40s.

Wavy cold front moves into northern portions of the area early
Wednesday morning, then will push southeast across the remainder of
the area through the morning hours. Decent CAA in the wake of the
front will cause temperatures to fall from the 40s into the 30s for
most areas. Enough moisture will linger briefly in the colder air
that precipitation may end as a few wet snowflakes before rapidly
tapering off from north to south from late morning through mid
afternoon. May be able to squeeze out a slushy coating across the
Tug Hill and highest hilltops of the Southern Tier by late morning.

Skies should then rapidly clear from north to south through the
afternoon as much drier air builds in, with sunshine likely
returning, especially across northern portions of the area. It will
be a very chilly day with many area remaining in the 30s to low 40s
after peaking in the low to mid 40s to start the day.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Broad troughing spread across the East Coast earlier in the week,
will begin to pull east into the Atlantic Ocean Thursday and Friday.
Meanwhile, mid-level ridging spread across the upper Midwest fill in
across the lower Great Lakes in the wake of the trough. A shortwave
trough within the next longwave trough spread across the western
half of the CONUS will traverse the Central Plains Friday and Friday
night.

Looking further into the details, surface high pressure centered
over the eastern Ontario and western Quebec will continue to dive
south into the Great Lakes and Ohio Valley Wednesday night and
Thursday. This high will then continue to sag south into the
Atlantic by Friday night. Overall this will support dry weather
Wednesday night through Friday.

The aforementioned shortwave trough will support a surface low over
the Central Plains Friday evening. As the night progresses, a
surface warm front will advance northeastward towards the lower
Great Lakes late Friday night/early Saturday morning.

Despite the dry weather, conditions will continue to remain on the
cool side due to the exiting troughing pattern overhead. Highs
Thursday will range in the upper 40s to low 50s. A slight warm up
Friday with highs peaking in the low 60s to a few mid 60s across the
I-90 corridor along the Lake Erie shoreline of Western New York.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The main story for the weekend and early next week will be the
strong warmup, as well as on and off chances for showers and
thunderstorms.

On Saturday, a sfc-700mb ridge of high pressure will be well east of
the region over New England, while the upper level ridge lags behind
to the west. This will allow a warm front associated with a low over
the upper Midwest to move out of the Ohio Valley and across the
forecast area through the day. Isentropic lift on this wing of warm
advection will bring a swath of rain showers to the region west to
east. Shower coverage will be highest across WNY in the morning,
before this batch of precip then slowly falls apart as it traverses
eastward, becoming further detached from its parent low and running
up against the strong ridge over New England. Temps should be
similar to those seen on Friday, generally ranging from the upper
50s to the low/mid 60s.

The more pronounced warming trend will come starting Saturday night
as the broad low to the west weakens and slides across the upper
Great Lakes to Canada. This will cause the overhead upper level
ridge to flatten and perhaps allow a few additional showers/tstorms
to cross into the region overnight. Thereafter, the synoptic pattern
will eventually evolve into something resembling an Omega block,
with a stubborn ridge of high pressure across the eastern CONUS
flanked by waves of low pressure on the lee side of the Rocky
Mountains and a closed low across the northwestern Atlantic. Strong
anticyclonic flow around the sfc high off the East Coast will begin
to circulate much warmer air across much of the eastern CONUS
including the Great Lakes through the remainder of the weekend and
into early next week. At this range...it appears low temps Saturday
night should range in the 50s, closer to normal daytime highs for
late April. Thereafter Sunday and especially Monday will be the
warmest days we have seen in quite a while with temps climbing well
into the 70s in many areas, possibly even low 80s across the typical
warmer spots across the interior Genesee Valley. A cold front should
then bring temps back down a few degrees Tuesday, though still
remaining warm the 60s and low 70s.

While this synoptic pattern lends high confidence in temperatures
averaging well above climatological norms, confidence in chances for
additional showers and thunderstorms after Saturday remains low. The
main uncertainty stems from how the closed low over the Atlantic
evolves, as well as the strength/timing of the additional waves of
low pressure to the west cresting over the ridge. In general expect
shower and thunderstorm chances to roughly follow the diurnal
heating trend, being greatest in the afternoon and early evening
hours each day, with plenty of dry time mixed in. More widespread
showers should arrive with the front on Tuesday though PoPs are
mainly in Chc range as uncertainty in the timing of the front
remains low.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR conditions will remain in place through this afternoon, although
surface winds will continue to gust 25-30 knots for all of the TAF
sites, with gusts near 40 knots at times for KBUF and KIAG.
Otherwise, expect a continued thickening and lowering of mid level
decks from west to east. A few scattered showers may get into
western NY very late today or early evening.

Widespread rain moves into the area tonight as slow moving frontal
system moves across the area. MVFR CIGS develop this evening, with a
period of IFR CIGS likely second half of tonight as the wavy front
moves through the the area. MVFR VSBY possible in areas of heavier
rainfall. IFR/MVFR CIGS will slowly improve through the morning
hours as precipitation changes over to a few wet snowflakes before
ending. Conditions will rapidly improve Wednesday afternoon.

Outlook...

Wednesday night through Friday...VFR.
Saturday...VFR/MVFR. A chance of showers.
Sunday...Mainly VFR. A chance of showers.

&&

.MARINE...
Fresh southwesterlies continue through the afternoon. This would
typically favor Small Craft Advisory conditions, but the early
season cold dome effect is likely coming into play as model guidance
is holding waves down for most areas, however there will still be
some decent chop on the waters. The exception remains for the
western third of Lake Ontario (W of Hamlin Beach), where a SCA for
that area remains in effect.

A wavy cold front will slowly pass through the region tonight. While
winds and waves will briefly subside in the process (especially on
Lake Ontario), a notable but short-lived increase in northerly winds
can be expected on Wednesday. While the fetch will not be overly
favorable for significant wave increases, the combination should be
more than enough to generate rough conditions. Future Small Craft
Advisories will likely be needed for this period, especially on Lake
Ontario.

&&

.FIRE WEATHER...
Dry conditions with gusty winds will persist through the
afternoon. Min RHs will fall below 30%. Wind gusts during the
afternoon hours will reach 30 to 35 mph. With fine fuels
continuing to dry out this afternoon, an SPS remains in effect
for all but far western NY.

RH values will quickly recover late this afternoon and evening
though, as showers will develop ahead of a slow moving cold
front. The showers will transition into a widespread rain later
this evening and overnight.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LOZ042.
         Small Craft Advisory from 7 AM to 5 PM EDT Wednesday for
         LOZ042-045.
         Small Craft Advisory from 7 AM to 8 PM EDT Wednesday for
         LOZ043-044.

&&

SYNOPSIS...JM/RSH
NEAR TERM...JM
SHORT TERM...EAJ
LONG TERM...PP
AVIATION...JM
MARINE...JM/RSH
FIRE WEATHER...JM/RSH
Hazardous weather outlook, Apr 23, 4:00 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
400 AM EDT Tue Apr 23 2024

NYZ001-010-240900-
Niagara-Northern Erie-
400 AM EDT Tue Apr 23 2024

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002>008-011>014-019>021-085-240900-
Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
400 AM EDT Tue Apr 23 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
400 AM EDT Tue Apr 23 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:04 AM EDTWind AdvisoryBUFErie, Niagara13 hr
Apr 23, 3:43 AM EDTSmall Craft AdvisoryBUF19 hr

Nearby

Small Craft Advisories in New York, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.